Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On the rational cuspidal subgroup
and the rational torsion points of $J_0(pq)$


Authors: Seng-Kiat Chua and San Ling
Journal: Proc. Amer. Math. Soc. 125 (1997), 2255-2263
MSC (1991): Primary 11G18, 11F03, 11F20, 14H40
DOI: https://doi.org/10.1090/S0002-9939-97-03874-4
MathSciNet review: 1396972
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: For two distinct prime numbers $p$, $q$, we compute the rational cuspidal subgroup $C(pq)$ of $J_0(pq)$ and determine the $\ell $-primary part of the rational torsion subgroup of the old subvariety of $J_0(pq)$ for most primes $\ell $. Some results of Berkovic on the nontriviality of the Mordell-Weil group of some Eisenstein factors of $J_0(pq)$ are also refined.


References [Enhancements On Off] (What's this?)

  • 1. V. G. Berkovic, The rational points on the Jacobian of modular curves., Math. USSR Sbornik 30 (1976), AMS Translations 478-500.
  • 2. G. Ligozat, Courbes modulaires de genre 1, Bull. Soc. Math. France Mémoire 43 (1975), 5-80. MR 54:5121
  • 3. S. Ling, The old subvariety of $J_0(pq)$ and the Eisenstein kernel in Jacobians, Israel J. of Math 84 (1993), 365-384. MR 94h:11047
  • 4. -, On the $\mathbb {Q}$-rational cuspidal subgroup and the component group of $J_0(p^r)$, 1996, To appear in Israel J. of Math.
  • 5. Ju. Manin, Parabolic points and zeta function of modular curves., Izv. Akad. Nauk. SSSR 6 (1972), AMS Translations 19-64. MR 47:3396
  • 6. B. Mazur, Modular curves and the Eisenstein ideal., Pub. Math. I.H.E.S. 47 (1978), 33-186.
  • 7. A. P. Ogg, Rational points on certain elliptic modular curves, Proc. Sym. Pure Math, vol. 20, AMS, 1973, pp. 221-231. MR 49:2743
  • 8. -, Hyperelliptic modular curves, Bull. Soc. Math. France 102 (1974), 449-462. MR 51:514
  • 9. K. Ribet, The old subvariety of $J_0(pq)$, Arithmetic Algebraic Geometry, Birkhäuser, 1989, pp. 293-307. MR 92a:11069
  • 10. -, On modular representations of $\operatorname {\operatorname {Gal}}(\overline {\mathbb {Q}}/\mathbb {Q})$ arising from modular forms, Invent. Math. 100 (1991), 431-476. MR 91g:11066
  • 11. -, June 1994, Private communication.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (1991): 11G18, 11F03, 11F20, 14H40

Retrieve articles in all journals with MSC (1991): 11G18, 11F03, 11F20, 14H40


Additional Information

Seng-Kiat Chua
Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Republic of Singapore
Email: matchua@nus.sg

San Ling
Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260, Republic of Singapore
Email: matlings@nus.sg

DOI: https://doi.org/10.1090/S0002-9939-97-03874-4
Received by editor(s): September 8, 1995
Received by editor(s) in revised form: March 10, 1996
Additional Notes: The authors would like to thanks Ken Ribet for private communication. We are also grateful to the referee for comments which helped improve the presentation of the paper.
Communicated by: William W. Adams
Article copyright: © Copyright 1997 American Mathematical Society

American Mathematical Society